Go Back   Natural Medicine Talk > Health > General Discussions

Reply
 
Thread Tools Display Modes
  #1  
Old 10-03-2012, 12:01 PM
karenm karenm is offline
Observer
 
Join Date: Oct 2012
Posts: 1
karenm is on a distinguished road
Default tingling/numb lips and tongue

I am a 52 year old female and for the last two weeks have been experiencing a weird sensation on my tongue and lips. The sensation is similar to when you are coming off the effects of Novocain (sp?). My lips are tingling and numb-like. My tongue feels like my taste buds are burnt. The intensity of the feeling comes and goes but doesn't really go away.

I am currently wearing invisalign braces, but called the orthodontist to see if this could be a side effect. He didn't seem to think so and I have been wearing them almost a year and this hasn't happened until now.

The doctor ruled out stroke and Bell's palsy.

I take Vitamin D and B 12, Synthroid, Blood Pressure and cholesterol medicine, Prescription Prilosec, Zyrtec, and a baby aspirin. The only thing I started taking recently (in the last month or so) was the Vitamin B12.

Additional information: I am prone to fever blisters if my lips get exposed to sun or get dry. some days it feels like I might be getting a fever blister but I have not gotten one.

Does anyone have any ideas about what might be cause this?
Reply With Quote
  #2  
Old 10-03-2012, 12:57 PM
pinballdoctor's Avatar
pinballdoctor pinballdoctor is offline
Lecturer
 
Join Date: Oct 2007
Location: Saskatchewan Canada
Posts: 1,920
pinballdoctor will become famous soon enoughpinballdoctor will become famous soon enough
Default

Quote:
Originally Posted by karenm View Post

Does anyone have any ideas about what might be cause this?
If I had to guess, I'd say it is a side effect of one of the drugs you are taking, or a reaction between the drugs.

For what reason do doctors hate stomach acid so much? As we get older we produce less stomach acid and yet most doctors think acid reflux is caused by excess acid when in fact it is caused by not having enough stomach acid, or having stomach acid with a pH above 2. Without proper stomach acid you can't digest food properly, which means you can't absorb nutrients from the food as well.

Cholesterol is another issue that most doctor's don't understand. It is necessary for every cell in the body. 75% of the brain matter is made up of a substance called myelin, and myelin is 100% cholesterol. It makes absolutely no sense to lower cholesterol.

And I also have an issue with aspirin, especially baby aspirin, and I'll tell you why.. If you take a full strength aspirin occasionally for a headache, thats probably not going to cause problems. However, taking an 81mg baby aspirin every day for years will eventually cause ulcers, bleeding, and possibly death because one baby aspirin daily for a year equals 30,000 mg. Over a five year period, thats about 148,000mg or 148 grams.

It is much wiser to thin the blood naturally using vitamin C, vitamin E, and antioxidants.

Don't get me started on blood pressure pills, thats another chapter all by itself..
Reply With Quote
  #3  
Old 10-03-2012, 01:23 PM
kind2creatures's Avatar
kind2creatures kind2creatures is online now
...elusive dreamer
Wiki Editor
 
Join Date: Apr 2009
Location: USA
Posts: 6,572
Blog Entries: 24
kind2creatures is a splendid one to beholdkind2creatures is a splendid one to beholdkind2creatures is a splendid one to beholdkind2creatures is a splendid one to beholdkind2creatures is a splendid one to beholdkind2creatures is a splendid one to beholdkind2creatures is a splendid one to beholdkind2creatures is a splendid one to behold
Default

Quote:
Originally Posted by karenm View Post
I am prone to fever blisters if my lips get exposed to sun or get dry.
I've gotten fever blisters all my life, usually on the lips, but during a cold, sometimes under the nose. For me they seemed to come on from irritation, if I was sick, or stress, or too much sun.

For years now, I've been able to avoid them. If I feel one coming on, usually an itchy/tingly feeling in the area, I get out my L-Lysine and Vitamin C, works 90% of the time for me. The couple of times it hasn't worked was because I waited too long to take the supplements, but nevertheless, it definitely lessened the severity.


Right now I use 'Country Life' L-Lysine (free form amino acid). It also contains vitamin B-6 to aid in utilization. They are 500mg. capsules.

My method is frequent mega-doses to start, then lessen. As soon as I feel one coming on, I take 2,000mg of L-Lysine with 1,000mg of vitamin C (ascorbic acid). Three hours later, I'll repeat, only using 1500mg of Lysine and 500 or 1,000mg of C. I continue this for the first day every 3-4 hours.

It really does kick it out of your system. The following couple of days, I continue using Lysine and C, but just a couple of times a day.

I try not to put anything on it at all. I've tried Lysine creams, Carmex type products and vaseline. The moisture just makes them seem to 'fester' and tend to spread.

PS: Once you're sure it's not appearing and you've avoided it, stop taking the L-Lysine. It's better to take it only for the fever blisters/cold sores...more effective that way.
Reply With Quote
  #4  
Old 10-03-2012, 04:08 PM
Cookie's Avatar
Cookie Cookie is offline
Lovin' life~
 
Join Date: Mar 2009
Location: JerSea
Posts: 1,959
Blog Entries: 10
Cookie has a spectacular aura aboutCookie has a spectacular aura about
Default

Quote:
Originally Posted by karenm View Post
Does anyone have any ideas about what might be cause this?
Other than cold sores, a friend of mine gets those symptoms every time his blood sugar drops, but he has diabetes. Another thought would be a food allergy. Or anemia.
Reply With Quote
  #5  
Old 10-03-2012, 04:35 PM
saved1986's Avatar
saved1986 saved1986 is offline
In seaerch of spicy food
 
Join Date: Aug 2009
Posts: 4,069
saved1986 has a spectacular aura aboutsaved1986 has a spectacular aura aboutsaved1986 has a spectacular aura about
Default

MIGHT be an allergic reaction. Try a benadryl (25mg) and see if that helps.
Reply With Quote
  #6  
Old 10-04-2012, 02:26 PM
EarlyBird EarlyBird is offline
Lecturer
 
Join Date: Apr 2006
Location: Northern Ky.
Posts: 2,058
EarlyBird is on a distinguished road
Question

What about some Ionic Zinc orr other minerals , tp replace some of the Pharma Meds ashe is taking?
Reply With Quote
Reply
Please reply to this thread with any new information or opinions.

Thread Tools
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Tongue mycosis truestorytotell Dentistry 98 07-08-2014 04:10 AM
under the tongue medication? majbsb General Discussions 1 11-08-2011 11:51 AM
Lips truestorytotell Skin Health 0 08-11-2011 05:54 PM
Black tongue mommysunshine General Discussions 5 12-29-2010 07:08 AM
Tongue Chatterbox General Discussions 10 09-02-2009 05:51 AM